MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T3
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during the intraocular lens (iol) implant procedure, noticed problems with the unfolding of the two haptics of the lens.Lens remained in the eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information provided in h.6., and h.11.Correction: on initial mdr the product code of a2201was an error.It should have been a040604 on the original mdr.Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.The complainant indicates the use of non-company viscoelastic as a viscoelastic, which is not qualified for use with associated model, this is not a qualified company product combination.The root cause for the reported complaint could not be determined.No product was returned for analysis.The surgeon states the use of non qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the implantation process.Close adherence to the ifu provides the best opportunity for optimal delivery.Possible associated factors may also include: excessive delay between device preparation and subsequent delivery resulting in the potential for haptic unfolding.Use of the delivery system at operating room temperatures outside of the recommended range of 18 degree celsius (64 degree fahrenheit) to 23 degree celsius (73 degree fahrenheit).Ovd should be allowed to come to operating room temperature over a 20 minute timeframe prior to use.If the operating room temperature is too high (more than 23 degree c or 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21985119
Report Number9612169-2025-01006
Device Sequence Number11884116
Product Code MJP
UDI-Device Identifier00380652398848
UDI-Public(01)00380652398848(17)280916(11)240918(10)25921089
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T3
Device Lot Number25921089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/25/2025
Date Device Manufactured09/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTICUM 2 PERCENT.
Patient SexUnknown